Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 1995, 3:12 PM EDT for McMinn County, Roane County, Tennessee. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 26, 1995, 4:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties McMinn County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 261914 RRA SVRMRX TNC107-145-262015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITY TN 312 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...MCMINN COUNTY...ROANE COUNTY AT 312 PM EDT DOPPLER WEATHER RADAR SHOWED SEVERE THUNDERSTORMS OVER SOUTHERN ROANE AND SOUTHERN MCMINN COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTJRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:25 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 9:25 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 925 AM EDT MON JUN 26 1995 UPR LOW IS LOCATED OVR MO THIS MRNG WITH COLD POOL ALF BEGINNING TO MOVE INTO W/MID TN. BNA SOUNDING INDICATED THAT THE AMS IS ALREADY MODERATELY UNSTABLE THIS MRNG. MODIFYING SOUNDING WITH TEMPS IN THE MID 80S/DEWPOINTS IN THE MID AND UPR 60S DEPICTS A FAIRLY UNSTABLE ATMOSPHERE FOR THIS AFTN WITH CAPES OF 2700 J/KG AND LIFTED INDICES OF -6 TO -8. THUS AMS WILL BE PRIMED FOR TRW DEVELOPMENT. SOUNDING ALSO DEPICTED AN INVERTED V CHARACTERISTICS WITH WINDS ALOFT GENERALLY PARRALLEL...SO DAMAGING WINDS WILL DEFINITELY BE A CONCERN THIS AFTN/ EVENG. ALSO AS 500 MB 50 KNOT JET MOVES ACRS THE GLF COAST STATES... WINDS ALF WILL STRENGTHEN AND PLACE FA UNDER FAVORED LEFT FRONT QUAD. WBZ IS PROGGD TO BE NR 11,500 FT BY AFTN WHICH IS IN THE UPPER IN OF THE SPECTRUM FOR LARGE HAIL...BUT GIVEN EXPECTED STRONG UPDRAFTS BELIEVE HAIL WILL ALSO BE A CONCERN. PW AND K INDICES ARE FAIRLY HIGH AS WELL...BUT STORM MOTION OF 15 TO 20 KNOTS SHOULD LIMIT PCPN AMOUNTS. WILL CHG FCST WORDING TO SCT FOR THIS AFTN AND INCLUDE SOME POSSIBLY SVR AS WELL. TEMP LOOKS GUD. DH
In the hours before
Special weather statement, Jun 26, 10:11 AM EDT, 5 hours 1 minute before
TNZ012>018-034>047-066>074-083>087-099>102-262215- SPECIAL WEATHER STATEMENT...THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 1011 AM EDT MON JUN 26 1995 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EAST TENNESSEE AND THE CUMBERLAND PLATEAU THIS AFTERNOON AND EVENING... AN UPPER LEVEL STORM OVER MISSOURI WILL SLOWLY MOVE EASTWARD TODAY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO ROTATE AROUND THIS SYSTEM ACROSS THE REGION LATER TODAY WITH STRONG WINDS ALOFT FORECAST OVER EAST TENNESSEE LATE THIS AFTERNOON AND EVENING. AT THE SAME TIME...THE ATMOSPHERE ACROSS THE VOLUNTEER STATE WILL BE MOIST AND VERY UNSTABLE. THE INSTABILITY OF THE AIRMASS COMBINED WITH THE UPPER LEVEL DISTURBANCE WILL ALLOW MORE THUNDERSTORMS TO DEVELOP OVER THE AREA TODAY THEN MOVE NORTHEAST AT 15 TO 20 MILES AN HOUR. DUE TO THE STRONG WINDS ALOFT...SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. ALSO... DUE TO THE ABUNDANT MOISTURE...LOCALLY HEAVY RAINS ARE AGAIN LIKELY WITH THE AFTERNOON AND EVENING STORMS...WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. RESIDENTS ACROSS EAST TENNESSEE SHOULD BE ON THE LOOKOUT FOR THESE STORMS AND STAY TUNED FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
Special weather statement, Jun 26, 10:26 AM EDT, 4 hours 46 minutes before
TNZ012>018-034>047-066>074-083>087-099>102-262215- SPECIAL WEATHER STATEMENT...THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 1011 AM EDT MON JUN 26 1995 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EAST TENNESSEE AND THE CUMBERLAND PLATEAU THIS AFTERNOON AND EVENING... AN UPPER LEVEL STORM OVER MISSOURI WILL SLOWLY MOVE EASTWARD TODAY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO ROTATE AROUND THIS SYSTEM ACROSS THE REGION LATER TODAY WITH STRONG WINDS ALOFT FORECAST OVER EAST TENNESSEE LATE THIS AFTERNOON AND EVENING. AT THE SAME TIME...THE ATMOSPHERE ACROSS THE VOLUNTEER STATE WILL BE MOIST AND VERY UNSTABLE. THE INSTABILITY OF THE AIRMASS COMBINED WITH THE UPPER LEVEL DISTURBANCE WILL ALLOW MORE THUNDERSTORMS TO DEVELOP OVER THE AREA TODAY THEN MOVE NORTHEAST AT 15 TO 20 MILES AN HOUR. DUE TO THE STRONG WINDS ALOFT...SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. ALSO... DUE TO THE ABUNDANT MOISTURE...LOCALLY HEAVY RAINS ARE AGAIN LIKELY WITH THE AFTERNOON AND EVENING STORMS...WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. RESIDENTS ACROSS EAST TENNESSEE SHOULD BE ON THE LOOKOUT FOR THESE STORMS AND STAY TUNED FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:36 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 69 min |
| Jun 26, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 59 min |
| Jun 26, 2:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 65 min |
| Jun 26, 3:47 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 58 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 59 min |
| Jun 26, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.